October  2019, 39(10): 6149-6173. doi: 10.3934/dcds.2019268

Sign-changing bubble-tower solutions to fractional semilinear elliptic problems

1. 

Dipartimento di Matematica "G. Peano", Università di Torino, via Carlo Alberto 10 – 10123 Torino, Italy

2. 

Dipartimento di Matematica, Università di Roma "La Sapienza", P.le Aldo Moro 5 – 00185 Roma, Italy

Received  April 2019 Revised  April 2019 Published  July 2019

We study the asymptotic and qualitative properties of least energy radial sign-changing solutions to fractional semilinear elliptic problems of the form
$ \begin{cases} (-\Delta)^s u = |u|^{2^*_s-2-\varepsilon}u &\text{in } B_R, \\ u = 0 &\text{in } \mathbb{R}^n \setminus B_R, \end{cases} $
where
$ s \in (0,1) $
,
$ (-\Delta)^s $
is the s-Laplacian,
$ B_R $
is a ball of
$ \mathbb{R}^n $
,
$ 2^*_s : = \frac{2n}{n-2s} $
is the critical Sobolev exponent and
$ \varepsilon>0 $
is a small parameter. We prove that such solutions have the limit profile of a "tower of bubbles", as
$ \varepsilon \to 0^+ $
, i.e. the positive and negative parts concentrate at the same point with different concentration speeds. Moreover, we provide information about the nodal set of these solutions.
Citation: Gabriele Cora, Alessandro Iacopetti. Sign-changing bubble-tower solutions to fractional semilinear elliptic problems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 6149-6173. doi: 10.3934/dcds.2019268
References:
[1]

F. V. AtkinsonH. Brezis and L. A. Peletier, Solutions d'equations elliptiques avec exposant de Sobolev critique qui changent de signe, C. R. Acad. Sci. Paris Sér. I Math., 306 (1988), 711-714. Google Scholar

[2]

M. Ben AyedK. El Mehdi and F. Pacella, Blow-up and symmetry of sign-changing solutions to some critical elliptic equations, J. Differential Equations, 230 (2006), 771-795. doi: 10.1016/j.jde.2006.05.008. Google Scholar

[3]

M. Ben AyedK. El Mehdi and F. Pacella, Classification of low energy sign-changing solutions of an almost critical problem, J. Funct. Anal., 250 (2007), 347-373. doi: 10.1016/j.jfa.2007.05.024. Google Scholar

[4]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53. doi: 10.1016/j.anihpc.2013.02.001. Google Scholar

[5]

W. ChenC. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Adv. Math., 308 (2017), 404-437. doi: 10.1016/j.aim.2016.11.038. Google Scholar

[6]

Y. Cho and T. Ozawa, Sobolev inequalities with symmetry, Commun. Contemp. Math., 11 (2009), 355-365. doi: 10.1142/S0219199709003399. Google Scholar

[7]

W. ChoiS. Kim and K.-A. Lee, Asymptotic behavior for solutions for nonlinear elliptic problems with the fractional Laplacian, J. Funct. Anal., 266 (2014), 6531-6598. doi: 10.1016/j.jfa.2014.02.029. Google Scholar

[8]

G. Cora and A. Iacopetti, On the structure of the nodal set and asymptotics of least energy sign-changing radial solutions of the fractional Brezis-Nirenberg problem, Nonlinear Anal., 176 (2018), 226-271. doi: 10.1016/j.na.2018.07.001. Google Scholar

[9]

A. Cotsiolis and N. Tavoularis, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl., 295 (2004), 225-236. doi: 10.1016/j.jmaa.2004.03.034. Google Scholar

[10]

M. del PinoJ. Dolbeault and M. Musso, Bubble-tower radial solutions in the slightly supercritical Brezis-Nirenberg problem, J. Differential Equations, 193 (2003), 280-306. doi: 10.1016/S0022-0396(03)00151-7. Google Scholar

[11]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhicker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004. Google Scholar

[12]

M. M. Fall and E. Valdinoci, Uniqueness and Nondegeneracy of Positive Solutions of $(-\Delta)^s u+u = u^p$ in $\mathbb{R}^N$ when s is Close to 1, Comm. Math. Phys., 329 (2014), 383-404. doi: 10.1007/s00220-014-1919-y. Google Scholar

[13]

M. M. Fall and V. Felli, Unique continuation property and local asymptotics of solutions to fractional elliptic equations, Comm. Partial Differential Equations, 39 (2014), 354-397. doi: 10.1080/03605302.2013.825918. Google Scholar

[14]

A. Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $\mathbb{R}^n$, J. Math. Pures Appl., 87 (2007), 537-561. doi: 10.1016/j.matpur.2007.03.001. Google Scholar

[15]

A. FiscellaR. Servadei and E. Valdinoci, Density properties for fractional Sobolev spaces, Ann. Acad. Sci. Fenn. Math., 40 (2015), 235-253. doi: 10.5186/aasfm.2015.4009. Google Scholar

[16]

R. L. Frank and E. Lenzmann, Uniqueness of non-linear ground states for fractional Laplacians in $\mathbb{R}$, Acta Math., 210 (2013), 261-318. doi: 10.1007/s11511-013-0095-9. Google Scholar

[17]

R. L. FrankE. Lenzmann and L. Silvestre, Uniqueness of radial solutions for the fractional Laplacian, Comm. Pure Appl. Math., 69 (2016), 1671-1726. doi: 10.1002/cpa.21591. Google Scholar

[18]

Z.-C. Han, Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire, 8 (1991), 159-174. doi: 10.1016/S0294-1449(16)30270-0. Google Scholar

[19]

A. Iacopetti and F. Pacella, A nonexistence result for sign-changing solutions of the Brezis-Nirenberg problem in low dimensions, J. Differential Equations, 258 (2015), 4180-4208. doi: 10.1016/j.jde.2015.01.030. Google Scholar

[20]

A. Iacopetti and G. Vaira, Sign-changing tower of bubbles for the Brezis-Nirenberg problem, Commun. Contemp. Math., 18 (2016), 1550036, 53pp. doi: 10.1142/S0219199715500364. Google Scholar

[21]

A. Iacopetti and G. Vaira, Sign-changing blowing-up solutions for the Brezis–Nirenberg problem in dimensions four and five, Ann. Sc. Norm. Super. Pisa Cl. Sci., 18 (2018), 1-38. Google Scholar

[22]

A. IannizzottoS. Mosconi and M. Squassina, $H^s$ versus $C^0$-weighted minimizers, Nonlinear Differential Equations Appl., 22 (2015), 477-497. doi: 10.1007/s00030-014-0292-z. Google Scholar

[23]

A. Pistoia and T. Weth, Sign-changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 325-340. doi: 10.1016/j.anihpc.2006.03.002. Google Scholar

[24]

O. Rey, Proof of two conjectures of H. Brezis and L. A. Peletier, Manuscripta Math., 65 (1989), 19-37. doi: 10.1007/BF01168364. Google Scholar

[25]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: Regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003. Google Scholar

[26]

X. Ros-Oton and J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Ration. Mech. Anal., 213 (2014), 587-628. doi: 10.1007/s00205-014-0740-2. Google Scholar

[27]

R. Servadei, The Yamabe equation in a non-local setting, Adv. Nonlinear Anal., 2 (2013), 235-270. doi: 10.1515/anona-2013-0008. Google Scholar

[28]

R. Servadei and E. Valdinoci, The Brezis-Nirenberg result for the fractional Laplacian, Trans. Amer. Math. Soc., 367 (2015), 67-102. doi: 10.1090/S0002-9947-2014-05884-4. Google Scholar

[29]

K. TengK. Wang and R. Wang, A sign-changing solution for nonlinear problems involving the fractional Laplacian, Electron. J. Differential Equations, 109 (2015), 1-12. Google Scholar

show all references

References:
[1]

F. V. AtkinsonH. Brezis and L. A. Peletier, Solutions d'equations elliptiques avec exposant de Sobolev critique qui changent de signe, C. R. Acad. Sci. Paris Sér. I Math., 306 (1988), 711-714. Google Scholar

[2]

M. Ben AyedK. El Mehdi and F. Pacella, Blow-up and symmetry of sign-changing solutions to some critical elliptic equations, J. Differential Equations, 230 (2006), 771-795. doi: 10.1016/j.jde.2006.05.008. Google Scholar

[3]

M. Ben AyedK. El Mehdi and F. Pacella, Classification of low energy sign-changing solutions of an almost critical problem, J. Funct. Anal., 250 (2007), 347-373. doi: 10.1016/j.jfa.2007.05.024. Google Scholar

[4]

X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, Ann. Inst. H. Poincaré Anal. Non Linéaire, 31 (2014), 23-53. doi: 10.1016/j.anihpc.2013.02.001. Google Scholar

[5]

W. ChenC. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Adv. Math., 308 (2017), 404-437. doi: 10.1016/j.aim.2016.11.038. Google Scholar

[6]

Y. Cho and T. Ozawa, Sobolev inequalities with symmetry, Commun. Contemp. Math., 11 (2009), 355-365. doi: 10.1142/S0219199709003399. Google Scholar

[7]

W. ChoiS. Kim and K.-A. Lee, Asymptotic behavior for solutions for nonlinear elliptic problems with the fractional Laplacian, J. Funct. Anal., 266 (2014), 6531-6598. doi: 10.1016/j.jfa.2014.02.029. Google Scholar

[8]

G. Cora and A. Iacopetti, On the structure of the nodal set and asymptotics of least energy sign-changing radial solutions of the fractional Brezis-Nirenberg problem, Nonlinear Anal., 176 (2018), 226-271. doi: 10.1016/j.na.2018.07.001. Google Scholar

[9]

A. Cotsiolis and N. Tavoularis, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl., 295 (2004), 225-236. doi: 10.1016/j.jmaa.2004.03.034. Google Scholar

[10]

M. del PinoJ. Dolbeault and M. Musso, Bubble-tower radial solutions in the slightly supercritical Brezis-Nirenberg problem, J. Differential Equations, 193 (2003), 280-306. doi: 10.1016/S0022-0396(03)00151-7. Google Scholar

[11]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhicker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004. Google Scholar

[12]

M. M. Fall and E. Valdinoci, Uniqueness and Nondegeneracy of Positive Solutions of $(-\Delta)^s u+u = u^p$ in $\mathbb{R}^N$ when s is Close to 1, Comm. Math. Phys., 329 (2014), 383-404. doi: 10.1007/s00220-014-1919-y. Google Scholar

[13]

M. M. Fall and V. Felli, Unique continuation property and local asymptotics of solutions to fractional elliptic equations, Comm. Partial Differential Equations, 39 (2014), 354-397. doi: 10.1080/03605302.2013.825918. Google Scholar

[14]

A. Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $\mathbb{R}^n$, J. Math. Pures Appl., 87 (2007), 537-561. doi: 10.1016/j.matpur.2007.03.001. Google Scholar

[15]

A. FiscellaR. Servadei and E. Valdinoci, Density properties for fractional Sobolev spaces, Ann. Acad. Sci. Fenn. Math., 40 (2015), 235-253. doi: 10.5186/aasfm.2015.4009. Google Scholar

[16]

R. L. Frank and E. Lenzmann, Uniqueness of non-linear ground states for fractional Laplacians in $\mathbb{R}$, Acta Math., 210 (2013), 261-318. doi: 10.1007/s11511-013-0095-9. Google Scholar

[17]

R. L. FrankE. Lenzmann and L. Silvestre, Uniqueness of radial solutions for the fractional Laplacian, Comm. Pure Appl. Math., 69 (2016), 1671-1726. doi: 10.1002/cpa.21591. Google Scholar

[18]

Z.-C. Han, Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire, 8 (1991), 159-174. doi: 10.1016/S0294-1449(16)30270-0. Google Scholar

[19]

A. Iacopetti and F. Pacella, A nonexistence result for sign-changing solutions of the Brezis-Nirenberg problem in low dimensions, J. Differential Equations, 258 (2015), 4180-4208. doi: 10.1016/j.jde.2015.01.030. Google Scholar

[20]

A. Iacopetti and G. Vaira, Sign-changing tower of bubbles for the Brezis-Nirenberg problem, Commun. Contemp. Math., 18 (2016), 1550036, 53pp. doi: 10.1142/S0219199715500364. Google Scholar

[21]

A. Iacopetti and G. Vaira, Sign-changing blowing-up solutions for the Brezis–Nirenberg problem in dimensions four and five, Ann. Sc. Norm. Super. Pisa Cl. Sci., 18 (2018), 1-38. Google Scholar

[22]

A. IannizzottoS. Mosconi and M. Squassina, $H^s$ versus $C^0$-weighted minimizers, Nonlinear Differential Equations Appl., 22 (2015), 477-497. doi: 10.1007/s00030-014-0292-z. Google Scholar

[23]

A. Pistoia and T. Weth, Sign-changing bubble tower solutions in a slightly subcritical semilinear Dirichlet problem, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 325-340. doi: 10.1016/j.anihpc.2006.03.002. Google Scholar

[24]

O. Rey, Proof of two conjectures of H. Brezis and L. A. Peletier, Manuscripta Math., 65 (1989), 19-37. doi: 10.1007/BF01168364. Google Scholar

[25]

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: Regularity up to the boundary, J. Math. Pures Appl., 101 (2014), 275-302. doi: 10.1016/j.matpur.2013.06.003. Google Scholar

[26]

X. Ros-Oton and J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Ration. Mech. Anal., 213 (2014), 587-628. doi: 10.1007/s00205-014-0740-2. Google Scholar

[27]

R. Servadei, The Yamabe equation in a non-local setting, Adv. Nonlinear Anal., 2 (2013), 235-270. doi: 10.1515/anona-2013-0008. Google Scholar

[28]

R. Servadei and E. Valdinoci, The Brezis-Nirenberg result for the fractional Laplacian, Trans. Amer. Math. Soc., 367 (2015), 67-102. doi: 10.1090/S0002-9947-2014-05884-4. Google Scholar

[29]

K. TengK. Wang and R. Wang, A sign-changing solution for nonlinear problems involving the fractional Laplacian, Electron. J. Differential Equations, 109 (2015), 1-12. Google Scholar

[1]

Tsung-Fang Wu. On semilinear elliptic equations involving critical Sobolev exponents and sign-changing weight function. Communications on Pure & Applied Analysis, 2008, 7 (2) : 383-405. doi: 10.3934/cpaa.2008.7.383

[2]

Salomón Alarcón, Jinggang Tan. Sign-changing solutions for some nonhomogeneous nonlocal critical elliptic problems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 5825-5846. doi: 10.3934/dcds.2019256

[3]

Mateus Balbino Guimarães, Rodrigo da Silva Rodrigues. Elliptic equations involving linear and superlinear terms and critical Caffarelli-Kohn-Nirenberg exponent with sign-changing weight functions. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2697-2713. doi: 10.3934/cpaa.2013.12.2697

[4]

Zhengping Wang, Huan-Song Zhou. Radial sign-changing solution for fractional Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 499-508. doi: 10.3934/dcds.2016.36.499

[5]

Yanfang Peng, Jing Yang. Sign-changing solutions to elliptic problems with two critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2015, 14 (2) : 439-455. doi: 10.3934/cpaa.2015.14.439

[6]

Yohei Sato. Sign-changing multi-peak solutions for nonlinear Schrödinger equations with critical frequency. Communications on Pure & Applied Analysis, 2008, 7 (4) : 883-903. doi: 10.3934/cpaa.2008.7.883

[7]

Wei Long, Shuangjie Peng, Jing Yang. Infinitely many positive and sign-changing solutions for nonlinear fractional scalar field equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 917-939. doi: 10.3934/dcds.2016.36.917

[8]

Wen Zhang, Xianhua Tang, Bitao Cheng, Jian Zhang. Sign-changing solutions for fourth order elliptic equations with Kirchhoff-type. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2161-2177. doi: 10.3934/cpaa.2016032

[9]

Huxiao Luo, Xianhua Tang, Zu Gao. Sign-changing solutions for non-local elliptic equations with asymptotically linear term. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1147-1159. doi: 10.3934/cpaa.2018055

[10]

Yohei Sato, Zhi-Qiang Wang. On the least energy sign-changing solutions for a nonlinear elliptic system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2151-2164. doi: 10.3934/dcds.2015.35.2151

[11]

Aixia Qian, Shujie Li. Multiple sign-changing solutions of an elliptic eigenvalue problem. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 737-746. doi: 10.3934/dcds.2005.12.737

[12]

Filomena Pacella, Dora Salazar. Asymptotic behaviour of sign changing radial solutions of Lane Emden Problems in the annulus. Discrete & Continuous Dynamical Systems - S, 2014, 7 (4) : 793-805. doi: 10.3934/dcdss.2014.7.793

[13]

Tomás Sanz-Perela. Regularity of radial stable solutions to semilinear elliptic equations for the fractional Laplacian. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2547-2575. doi: 10.3934/cpaa.2018121

[14]

Yuxin Ge, Monica Musso, A. Pistoia, Daniel Pollack. A refined result on sign changing solutions for a critical elliptic problem. Communications on Pure & Applied Analysis, 2013, 12 (1) : 125-155. doi: 10.3934/cpaa.2013.12.125

[15]

Yuanxiao Li, Ming Mei, Kaijun Zhang. Existence of multiple nontrivial solutions for a $p$-Kirchhoff type elliptic problem involving sign-changing weight functions. Discrete & Continuous Dynamical Systems - B, 2016, 21 (3) : 883-908. doi: 10.3934/dcdsb.2016.21.883

[16]

Jun Yang, Yaotian Shen. Weighted Sobolev-Hardy spaces and sign-changing solutions of degenerate elliptic equation. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2565-2575. doi: 10.3934/cpaa.2013.12.2565

[17]

J. Húska, Peter Poláčik, M.V. Safonov. Principal eigenvalues, spectral gaps and exponential separation between positive and sign-changing solutions of parabolic equations. Conference Publications, 2005, 2005 (Special) : 427-435. doi: 10.3934/proc.2005.2005.427

[18]

Hongxia Shi, Haibo Chen. Infinitely many solutions for generalized quasilinear Schrödinger equations with sign-changing potential. Communications on Pure & Applied Analysis, 2018, 17 (1) : 53-66. doi: 10.3934/cpaa.2018004

[19]

M. Ben Ayed, Kamal Ould Bouh. Nonexistence results of sign-changing solutions to a supercritical nonlinear problem. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1057-1075. doi: 10.3934/cpaa.2008.7.1057

[20]

Guirong Liu, Yuanwei Qi. Sign-changing solutions of a quasilinear heat equation with a source term. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1389-1414. doi: 10.3934/dcdsb.2013.18.1389

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (72)
  • HTML views (84)
  • Cited by (0)

Other articles
by authors

[Back to Top]